Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 63, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 6, 2017, 4:15 PM EDT for Athens County, Meigs County, Vinton County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2017, 4:15 PM EDT (20:15 UTC)
- Expired
- Jul 6, 2017, 4:50 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Athens County, OH, Meigs County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 109 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704 WUUS51 KRLX 062015 SVRRLX OHC009-105-163-062100- /O.NEW.KRLX.SV.W.0063.170706T2015Z-170706T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Charleston WV 415 PM EDT THU JUL 6 2017 The National Weather Service in Charleston West Virginia has issued a * Severe Thunderstorm Warning for... Northwestern Meigs County in southeastern Ohio... Southwestern Athens County in southeastern Ohio... East central Vinton County in southeastern Ohio... * Until 500 PM EDT * At 415 PM EDT, a severe thunderstorm was located 7 miles southwest of Albany, moving northeast at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Albany. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. Please report Severe Weather to the National Weather Service by calling toll free, 800 401 9535, when you can do so safely. You may also report severe weather by posting your report to the Charleston West Virginia National Weather Service Facebook Page, or by using the Twitter Hashtag, NWSRLX. && LAT...LON 3915 8231 3920 8235 3929 8217 3922 8210 TIME...MOT...LOC 2015Z 244DEG 18KT 3917 8233 HAIL...<.75IN WIND...60MPH $$ 30
2 follow-up statements
406
WWUS51 KRLX 062037
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
437 PM EDT THU JUL 6 2017
OHC163-062047-
/O.CAN.KRLX.SV.W.0063.000000T0000Z-170706T2100Z/
Vinton OH-
437 PM EDT THU JUL 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VINTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3922 8210 3915 8231 3919 8231 3920 8228
3920 8227 3921 8227 3927 8215
TIME...MOT...LOC 2037Z 244DEG 18KT 3921 8221
$$
OHC009-105-062100-
/O.CON.KRLX.SV.W.0063.000000T0000Z-170706T2100Z/
Meigs OH-Athens OH-
437 PM EDT THU JUL 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN MEIGS AND SOUTHWESTERN ATHENS COUNTIES...
At 437 PM EDT, a severe thunderstorm was located over Albany, moving
northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Albany.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3922 8210 3915 8231 3919 8231 3920 8228
3920 8227 3921 8227 3927 8215
TIME...MOT...LOC 2037Z 244DEG 18KT 3921 8221
HAIL...<.75IN
WIND...60MPH
$$
30807
WWUS51 KRLX 062050
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
450 PM EDT THU JUL 6 2017
OHC009-105-062059-
/O.CAN.KRLX.SV.W.0063.000000T0000Z-170706T2100Z/
Meigs OH-Athens OH-
450 PM EDT THU JUL 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MEIGS AND
SOUTHWESTERN ATHENS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However heavy rain is still occurring with this
thunderstorm and may result in localized high water in poor drainage
areas.
LAT...LON 3922 8210 3915 8231 3919 8231 3920 8228
3920 8227 3921 8227 3927 8215
TIME...MOT...LOC 2047Z 244DEG 18KT 3924 8214
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:30 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 6, 2:30 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
230 PM EDT Thu Jul 6 2017
.SYNOPSIS...
Stationary front and a series of passing disturbances will keeps
chances for convection through Friday. Cooler and less humid under
high pressure Sunday.
&&
.NEAR TERM /THROUGH FRIDAY/...
A stationary boundary remains in the vicinity with abundant
moisture with pwats exceeding 2 inches and dewpoints in the
lower 70s. A series of shortwaves will move over this boundary
and enhance showers and storms this afternoon.
Convection will continue tonight as a weak sfc low moves over
the area. Models suggest that the bulk of pcpn will fall across
the northern sections. In fact, WPC has an area of slight risk
for excessive rainfall across the northeast, extending east
into MD. Rainfall accumulations area expected to be 2-3 inches
with higher localized amounts. There could be a lull in
convection activity Friday morning and part of the afternoon
hours.
Based on coordination with surrounding offices, issued a Flash
Flood Watch for the northeast quadrant of WV until 12Z Friday
morning.
An upper level trough crosses the area Friday to provide
unstable conditions and a slight risk for severe thunderstorms.
SFC CAPE exceeding 2000 J/Kg, strong deep layered shear reaching
50 knots and strong boundary layer convergence will allow storms
to grow to severe potential. There is a slight risk for severe
storms Friday. Additional water problems can be anticipated.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 230 PM Thursday...
S/W trof axis and associated cold front will cross Friday night
with a line of strong to perhaps severe storms. Front will be
east of the area Saturday morning but lingering low level
moisture and an approaching s/w trof axis may be enough for a
few afternoon mountain showers or thundershowers. Surface high
builds in Saturday night and Sunday.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 240 PM Thursday...
The mean longwave trof will loosen its grip over the region next
week but still in the trajectory for disturbances within the
mean flow, with one slated for midweek.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 130 PM Thursday...
Stationary frontal boundary meanders over the area while weak
short waves pass overhead. Radar images show a large area of
convection that have been moving slowly east over WV. Radar
detected additional convection across central KY moving our way.
Expect some of these showers to become storms and to produce
heavy rain and associated IFR/LIFR conditions along their path.
The bulk of the convection will focus across the northern
sections. Brief periods of fog can be possible over areas that
received rain. Conditions will improve by Friday morning.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of showers and thunderstorms, along
with flight restrictions associated with fog and stratus may
vary from forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H M M M M M M M H H L
HTS CONSISTENCY H M L M M M M H H M H L
BKW CONSISTENCY H M M M M M M M M M M L
EKN CONSISTENCY L M L H M M M M M M M L
PKB CONSISTENCY H H H M H H H H H H H L
CKB CONSISTENCY H L M M M M M M M M L L
AFTER 18Z FRIDAY...
IFR possible in showers and thunderstorms and stratus/fog early
Friday, and again Friday night and Saturday in additional
showers and storms.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch through Friday morning for WVZ008>011-
016>020-027>032-039-040-519-521-525-526.
OH...Flash Flood Watch through Friday morning for OHZ076.
KY...None.
VA...None.
&&
SYNOPSIS...ARJ/30
NEAR TERM...ARJ
SHORT TERM...30
LONG TERM...30
AVIATION...ARJHazardous weather outlook, Jul 6, 10:58 AM EDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1058 AM EDT Thu Jul 6 2017 OHZ076-WVZ008>011-016>020-029>032-039-040-525-526-071500- Washington-Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun- Ritchie-Doddridge-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- Northwest Randolph-Southeast Randolph- 1058 AM EDT Thu Jul 6 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, there is a marginal risk for severe thunderstorms through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, there is a slight risk for severe thunderstorms Friday. Major impacts will be damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-OHZ066-067-075-083>087-WVZ006-007-014-071500- Greenup-Carter-Boyd-Perry-Morgan-Athens-Jackson OH-Vinton-Meigs- Gallia-Lawrence OH-Cabell-Mason-Putnam- 1058 AM EDT Thu Jul 6 2017 This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio, and portions of southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a slight risk for severe thunderstorms Friday. Major impacts will be damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ105-VAZ003-004-WVZ005-013-015-024>026-033-034-515>518-520-522>524- 071500- Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Kanawha-Mingo-Logan- Boone-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- 1058 AM EDT Thu Jul 6 2017 This Hazardous Weather Outlook is for portions of northeast Kentucky, southwest Virginia, and portions of northeast West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. In addition, there is a marginal risk for severe thunderstorms through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a slight risk for severe thunderstorms Friday. Major impacts will be damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ027-028-519-521-071500- Clay-Braxton-Northwest Nicholas-Northwest Webster- 1058 AM EDT Thu Jul 6 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, there is a marginal risk for severe weather through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, there is a slight risk for severe thunderstorms Friday. Major impacts will be damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 3:22 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Charleston WV
322 PM EDT THU JUL 6 2017
WVZ024-025-061945-
Logan-Mingo-
322 PM EDT THU JUL 6 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MINGO AND
SOUTHWESTERN LOGAN COUNTIES...
At 320 PM EDT, a strong thunderstorm was located near Hinch, or 12
miles south of Logan, moving northeast at 35 mph.
Winds 40 to 50 mph are possible with this storm.
Locations impacted include...
Man, Mallory, Hinch, Amherstdale-Robinette, Red Jacket, Bruno,
Chauncey, Varney, Hampden, Sarah Ann, Switzer and Pie.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3768 8215 3787 8193 3776 8175 3775 8176
3773 8174 3759 8201
TIME...MOT...LOC 1920Z 228DEG 29KT 3767 8204
30The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:43 PM EDT | Special Weather Statement | RLX | Vinton | 62 min |
| Jul 6, 10:03 AM EDT | Flash Flood Watch | RLX | Washington | 12 hr |
| Jul 6, 3:53 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Meigs, Vinton | 22 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.